Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 270, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 15, 2011, 12:23 AM CDT for Morton County, Oliver County, North Dakota. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2011, 12:23 AM CDT (05:23 UTC)
- Expired
- Aug 15, 2011, 1:30 AM CDT
- In force
- 67 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Morton County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 35 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
894
WUUS53 KBIS 150523
SVRBIS
NDC059-065-150630-
/O.NEW.KBIS.SV.W.0270.110815T0523Z-110815T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1223 AM CDT MON AUG 15 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHEASTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 130 AM CDT
* AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTHWEST OF PRICE...OR 20 MILES
NORTHWEST OF BISMARCK...AND MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN OLIVER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4698 10133 4712 10134 4714 10094 4709 10094
4705 10088 4701 10088 4698 10094 4695 10091
4694 10092
TIME...MOT...LOC 0523Z 266DEG 8KT 4703 10105
WIND...HAIL <50MPH 1.00IN
$$2 follow-up statements
188
WWUS53 KBIS 150603
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
103 AM CDT MON AUG 15 2011
NDC059-065-150630-
/O.CON.KBIS.SV.W.0270.000000T0000Z-110815T0630Z/
OLIVER ND-MORTON ND-
103 AM CDT MON AUG 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME NORTH
CENTRAL MORTON AND SOUTHEASTERN OLIVER COUNTIES UNTIL 130 AM CDT...
AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PRICE...OR 18 MILES NORTHWEST OF BISMARCK...
MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN OLIVER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL AND DEADLY LIGHTNING. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4698 10109 4711 10123 4714 10094 4709 10094
4705 10088 4704 10088 4701 10088 4698 10094
4695 10091 4694 10092
TIME...MOT...LOC 0603Z 266DEG 8KT 4705 10094
WIND...HAIL <50MPH 1.00IN
$$
WETZEL274
WWUS53 KBIS 150629
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
129 AM CDT MON AUG 15 2011
NDC059-065-150639-
/O.EXP.KBIS.SV.W.0270.000000T0000Z-110815T0630Z/
OLIVER ND-MORTON ND-
129 AM CDT MON AUG 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL MORTON
AND SOUTHEASTERN OLIVER COUNTIES WILL EXPIRE AT 130 AM CDT/1230 AM
MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4698 10109 4711 10123 4714 10094 4709 10094
4705 10088 4704 10088 4701 10088 4698 10094
4695 10091 4694 10092
TIME...MOT...LOC 0629Z 266DEG 8KT 4705 10086
$$
WETZELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 9:40 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 14, 9:40 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 940 PM CDT SUN AUG 14 2011 .UPDATE...PRECIP...CLOUDS. && .DISCUSSION...THUNDERSTORMS HAVE DEVELOPED ACROSS THE SOUTH CENTRAL. MOSTLY HEAVY RAIN POTENTIAL AND GENERALLY ELEVATED ABOVE THE SURFACE MOISTURE AND CAPE. RAISED THE CHANCE FOR THUNDERSTORMS THIS EVENING SOUTH CENTRAL. && .AVIATION... A WARM FRONT IN EASTERN MONTANA TONIGHT WILL BE THE FOCUS FOR THUNDERSTORMS THIS EVENING ACROSS THE FAR NORTHWEST. THUNDERSTORMS WILL AGAIN BE THE FOCUS AGAIN MONDAY. THUNDERSTORMS WILL BE SCATTERED NEAR KISN AND KDIK...AND ISOLATED NEAR KMOT AND KBIS AROUND 18Z MONDAY. MVFR VISIBILITIES WILL BE POSSIBLE BETWEEN 11Z AND 13Z MONDAY AT KJMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WAA AVIATION...JJT
Hazardous weather outlook, Aug 14, 4:02 PM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 402 PM CDT SUN AUG 14 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-152115- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 402 PM CDT SUN AUG 14 2011 /302 PM MDT SUN AUG 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS SOUTH CENTRAL NORTH DAKOTA THIS EVENING. POSSIBLE FLOODING WILL BE THE MAIN THREAT ASSOCIATED WITH THIS ACTIVITY. CHANCES FOR THUNDERSTORMS WILL INCREASE TONIGHT OVER WEST AND CENTRAL NORTH DAKOTA. A FEW STRONGER STORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR THUNDERSTORMS CONTINUE MONDAY THROUGH TUESDAY EVENING. SOME STORMS MAY BE STRONG TO SEVERE DURING THIS PERIOD. STAY TUNED FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN MONDAY THROUGH TUESDAY. TM
In the hours before
Special weather statement, Aug 14, 8:17 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 817 PM CDT SUN AUG 14 2011 NDZ046-047-150215- EMMONS-LOGAN- 817 PM CDT SUN AUG 14 2011 ...SPECIAL WEATHER STATEMENT... AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER CENTRAL EMMONS COUNTY...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... RURAL EMMONS COUNTY AT 830 PM CDT GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ABELING
Special weather statement, Aug 14, 8:57 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 857 PM CDT SUN AUG 14 2011 NDZ034-046-150300- EMMONS-MORTON- 857 PM CDT SUN AUG 14 2011 ...SPECIAL WEATHER STATEMENT... AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTHEASTERN MORTON COUNTY...MOVING EAST AT 10 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... RURAL EMMONS COUNTY AT 910 PM CDT RURAL MORTON COUNTY AT 910 PM CDT GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ABELING
Special weather statement, Aug 14, 9:50 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 950 PM CDT SUN AUG 14 2011 NDZ034-046-150345- EMMONS-MORTON- 950 PM CDT SUN AUG 14 2011 ...SPECIAL WEATHER STATEMENT... AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTHEASTERN MORTON COUNTY...MOVING EAST AT 10 MPH. PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... FORT RICE AT 1000 PM CDT RURAL NORTHEAST EMMONS COUNTY AFTER 10 PM. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ABELING
Special weather statement, Aug 14, 10:58 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1058 PM CDT SUN AUG 14 2011 NDZ034-035-046-150500- BURLEIGH-EMMONS-MORTON- 1058 PM CDT SUN AUG 14 2011 ...SPECIAL WEATHER STATEMENT... AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWESTERN EMMONS COUNTY...MOVING SOUTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... HAZELTON... VERY HEAVY RAIN AND SMALL HAIL CAN BE EXPECTED WITHIN THIS STORM. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN EMMONS COUNTY. TAEGER/HEINERT
Special weather statement, Aug 14, 11:57 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1157 PM CDT SUN AUG 14 2011 NDZ035-046-150600- BURLEIGH-EMMONS- 1157 PM CDT SUN AUG 14 2011 ...SPECIAL WEATHER STATEMENT... AT 1155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN EMMONS COUNTY...MOVING EAST AT 5 MPH. PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND FREQUENT DOWNPOURS CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOFFIT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TAEGER/HEINERT
Special weather statement, Aug 15, 12:07 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1207 AM CDT MON AUG 15 2011 NDZ020-034-035-150600- BURLEIGH-MORTON-OLIVER- 1207 AM CDT MON AUG 15 2011 ...SPECIAL WEATHER STATEMENT... AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEASTERN OLIVER COUNTY...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PRICE BY 1220 AM CDT... DOUBLE DITCH INDIAN VILLAGE BY 1230 AM CDT... BALDWIN BY 1245 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ABELING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:22 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 53 min |
| Aug 14, 9:18 PM CDT | Areal Flood Advisory | BIS | Emmons, Logan, McIntosh, Morton | 6 hr |
| Aug 14, 9:30 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 51 min |
| Aug 14, 10:14 PM CDT | Flash Flood Warning | BIS | Emmons, Morton | 6 hr |
| Aug 14, 11:27 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 63 min |
| Aug 15, 1:48 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 57 min |
| Aug 15, 2:44 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mountrail | 61 min |
| Aug 15, 3:46 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 59 min |
| Aug 15, 4:04 AM CDT | Areal Flood Warning | BIS | Emmons, Morton | 7 hr |
| Aug 15, 4:23 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 50 min |
| Aug 15, 4:46 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 29 min |
| Aug 15, 5:10 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Morton, Oliver | 65 min |
| Aug 15, 8:19 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 56 min |
| Aug 15, 5:12 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 63 min |
| Aug 15, 5:23 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 67 min |
| Aug 15, 5:41 PM CDT | Tornado Warning | BIS | Dunn, Mercer, Morton, Stark | 34 min |
| Aug 15, 6:14 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Stark | 20 min |
| Aug 15, 6:18 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 38 min |
| Aug 15, 6:20 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 55 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.